MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Material Integrity Problem (2978); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon catheter afapro28 with lot number 92352 and the data files were returned and analyzed.The data files showed at least five applications were performed with the returned catheter without any issues or system notices on the date of the event.The data files showed at least another seven applications were performed with a non-returned balloon catheter afapro28 with lot number 66765 were performed with the returned catheter without any issues or system notices on the date of the event.Visual inspection of catheter showed the inner balloon had blood.Smart chip verification indicated the returned catheter was used for 5 injections.The catheter failed the performance test due to a persistent system notice 50005 ¿the safety system has detected fluid in the catheter and stopped the injection¿.Dissection showed a guide wire lumen breach and kink at 1.2 inches from the tip.The pressure test showed leak from the place of the kink.In conclusion, the balloon catheter failed the returned product inspection due to guide wire lumen kink and breach.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
After a completed case, the balloon catheter and mapping catheter subsequently tested out of specification per the manufacturer's investigation.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key9279227
Report Number3002648230-2019-00749
Device Sequence Number2157539
Product Code OAE
UDI-Device Identifier00763000088637
UDI-Public00763000088637
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number92352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1